New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Recently diagnosed and cymbalta
3 Replies
Carolelle - July 8

Just curious regarding any comments on cymbalta. Been on for 2 months now pain seems to have gotten worse. I can hardly make it out of bed most days. At least I can finally sleep at night but still so tired all the timeBefore diagnoses was due to go back to work but have 3 kids at home (as well as very supportive husband). Had to ask 8 year old daughter to brush my hair. Any advice would be appreciated so much


January - July 8

Cymbalta is a powerful drug with many possible side effects. Do your homework. It has to be carefully administered, and your doctor should have warned you about possible side effects. Also know that you will need to be carefully tapered up, or down, with this drug. If you stop, the withdrawals can be severe.

It works well for some people - and if you do well on it, that's great. Whatever works for YOU. But if you read the forums, there are many bad posts about Cymbalta. I took it, and had a horrible time with it. I had a worse time getting off it. My doctor never bothered about tapering me up or down, and wasn't concerned about my complaints of awful side effects. He should have known better. All he did was hand out drugs. If I complained enough, he just switched me to another one. He apparently was not so big on patient care. I now stay completely away from antidepressants and am doing MUCH better.

Some doctors are well informed, some aren't. You have to educate yourself and listen to your own body. If you feel bad, SPEAK UP NOW. Peter Breggins book "Your Drug May Be Your Problem" is good.

If you are reacting badly to this drug now, you might want to get off it sooner rather than later. Here is a website with a lot of posts from different people:

We can't post URLs, but erase the bar up top all the way to the backslashes. Don't type in any w's.

After the backslashes, type " drugs (dot) healthdiaries (dot) com. Scroll down through the paragraphs, and at the right you will see a list of drugs, including Cymbalta. That's a start.

Google things like "Cymbalta side effects" "Cymbalta interactions" "Cymbalta reactions" etc. to get more information, ask questions and make your own decisions. You might also talk with your pharmacist.

You state you can hardly get out of bed - and that was one of Cymbalta's side effects for me - zombification and apathy. Among other things. You may be sleeping, but if you're still tired, you're not getting the "right" kind of restful sleep. Or… maybe you are just too downed out with a higher dose than you need. If you taper the dose down, you must do it very slowly or you will trigger withdrawals. You can read about them.

Wishing you luck. Please read up and talk to your doctor, and I hope he will listen to you and work with you.


Decogirly - July 13

I have been on Cymbalta for about 3 weeks and it has helped me some already. However i am in a great deal of pain still. When I started i had every possible side effect they warn you about including, vomiting, loss of appitite,dizzines, excessive sweating, and trouble sleeping just to name a few.I am doing much better now and my appitite has returned after losing 8 pounds.I do recommend using Ambien. It has worked wonders for my sleep.


lucky13 - July 14

You need a good dr who knows about meds and how they can work together. You can take some different classes of antidepressents together, or it may be cymbalta isn't working for you.
It can be a guessing game trying to find what works for you.
I am taking Celebrex 40mg, and I can tell a difference, my flares are fewer and my daily pain is less intense.
Since your young and have kids, becareful not to use meds that have addictive tendancies, theres no need to risk dependancy.
Good luck.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question